MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO FIBERSCOPE; RHINO-LARYNGOFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO FIBERSCOPE; RHINO-LARYNGOFIBERSCOPE
Model Number ENF-GP2
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
An endoscopy support specialist (ess) was performing an in-service at the customer facility and discovered an inappropriate reprocessing routine related with the rhino-laryngo fiberscop.There was no patient harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
An endoscopy support specialist (ess) was performing an in-service at the customer facility and discovered an inappropriate reprocessing routine.The customer mentioned that the scope was utilized for approximately six weeks.After the procedure, the customer would rinse the scope off in the sink with cold water, wipe with alcohol swab, carry it to the reprocessing room, and solely placed the insertion tube in high-level disinfection to soak.Afterwards, the customer removed the scope from the high disinfectant to wiped with alcohol swab and it was stored in boxes received from olympus.The ess provided the customer with a reprocessing instruction for use (ifu) according to the olympus ifu.The root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to d9.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the device being incorrectly reprocessed was unable to be identified.The following is included in the instructions for use: ¿chapter 5 reprocessing the endoscope 5.5 manually cleaning the endoscope dry the external surfaces 1 dry the external surfaces of the endoscope by wiping with clean lint-free cloths.5.6 manually disinfecting the endoscope immerse the endoscope in disinfectant solution [warning] completely immerse the endoscope below the surface of the disinfectant solution so that all external surfaces of the endoscope contact the disinfectant solution.If the endoscope is not completely immersed, any protruding section(s) of the endoscope will not be adequately disinfected.Chapter 8 storage and disposal 8.1 precautions of storage and disposal [caution] store the endoscope and accessories in an endoscope storage cabinet that also protects the equipment from physical damage.¿ olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO FIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15929434
Report Number3002808148-2022-04939
Device Sequence Number6562837
Product Code EOB
UDI-Device Identifier04953170399282
UDI-Public04953170399282
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K181240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-GP2
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown